Alert archive / California / Wind Advisories in 2006
Wind Advisory 32, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 13, 2006, 7:52 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2006, 7:52 PM PDT (02:52 UTC)
- Expired
- Jun 14, 2006, 1:54 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 140252 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 752 PM PDT TUE JUN 13 2006 ...GUSTY CANYON WINDS OVER THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS... .GUSTY CANYON WINDS WILL AFFECT THE SANTA BARBARA SOUTH COAST AND MOUNTAINS TONIGHT INTO WEDNESDAY MORNING. NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED. THE STRONGEST WINDS THIS EVENING WILL BE BELOW AND THROUGH NORTHWEST TO SOUTHEAST ORIENTED PASSES AND CANYONS SUCH AS GAVIOTA PASS...THEN SHIFT LATER TONIGHT TO NORTHEAST TO SOUTHWEST ORIENTED PASSES AND CANYONS SUCH AS SAN MARCOS PASS. WINDS SHOULD GRADUALLY DIMINISH WEDNESDAY MORNING. CAZ052-140900- /O.NEW.KLOX.WI.Y.0032.060614T0252Z-060614T1600Z/ SANTA BARBARA COUNTY MOUNTAINS- 752 PM PDT TUE JUN 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. GUSTY NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH THROUGH PASSES AND CANYONS WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED. WINDS WILL DIMINISH BY MID MORNING WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-140900- /O.NEW.KLOX.WI.Y.0032.060614T0252Z-060614T1600Z/ SANTA BARBARA COUNTY SOUTH COAST- 752 PM PDT TUE JUN 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. GUSTY NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH BELOW PASSES AND CANYONS WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED. WINDS WILL DIMINISH BY MID MORNING WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
1 follow-up statement
000 WWUS76 KLOX 140854 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 154 AM PDT WED JUN 14 2006 ...THE WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST HAS BEEN CANCELED... .THE PRESSURE DIFFERENCES ACROSS SANTA BARBARA COUNTY HAVE RELAXED ENOUGH TO CAUSE THE WINDS TO DROP BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST HAS BEEN CANCELED AT 2 AM. LOCAL NORTHWEST WINDS OF 25 TO 35 MPH IN THE MOUNTAINS AND 20 TO 30 MPH BELOW PASSES AND CANYONS OF THE SOUTH COASTAL PORTIONS ARE POSSIBLE FOR THE NEXT FEW HOURS. CAZ039-052-141000- /O.CAN.KLOX.WI.Y.0032.000000T0000Z-060614T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 154 AM PDT WED JUN 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. LOCAL WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS FOR THE NEXT FEW HOURS. $$ SWEET
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 13, 2:10 PM PDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 13, 2:10 PM PDT, 5 hours 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PDT TUE JUN 13 2006 .SHORT TERM...(TONIGHT-FRI) LATEST SATELLITE IMAGERY INDICATES A BAND OF ALTOCU ACROSS MUCH OF THE INLAND SLO COUNTY...SBA AND VTU MOUNTAINS TODAY. OTHERWISE...SOUTHLAND IS UNDER CLEAR SKIES THIS AFTERNOON. LATEST ACARS SOUNDING OVER LAX SHOWS VIRTUALLY NO MARINE LAYER TO SPEAK OF. TEMPERATURES HAVE BEEN A FEW DEGREES WARMER JUST ABOUT EVERYWHERE TODAY. THE UPPER LVL PATTERN CONTINUES TO BRING A BROAD TROUGH ACROSS THE AREA TODAY AND WILL CONTINUE THROUGH THU. NOT EXPECTING MUCH OF ANY LOW CLOUDS TO DEVELOP OVER THE SO CAL BIGHT TONIGHT...BUT WONT BE SURPRISED IF A FEW CLOUDS DEVELOP NEAR THE SOUTHERN LA COAST...AND THEN DISSIPATE AS FAST AS IT FORMED SINCE INVERSION IS NILL. DUE TO THE COMBINATION OF A SLIGHT INCREASE IN THICKNESS VALUES AND A PERSISTENT TROUGH AXIS OVER THE AREA THROUGH THU...WILL BUMP UP TEMPS ONLY SLIGHTLY OVER THE COASTAL AND VALLEY AREAS WITH THE MOUNTAINS AND DESERTS SEEING HIGHER TEMPS WED AND THU. AS THE TROUGH BEGINS TO MOVE TO THE EAST...HIGH PRESSURE BUILDS IN ALOFT FROM THE WEST AS A RELATIVELY LARGE DOME OF HIGH PRESSURE PARKS OVER THE EASTERN PACIFIC ON FRIDAY THROUGH THE WEEKEND. TEMPERATURES WILL INCREASE SIGNIFICANTLY OVER MUCH OF THE FORECAST AREA...WITH MOST OF THE VALLEYS...MOUNTAINS AND THE ANTELOPE VALLEY REACHING INTO THE MID 90S BY THE WEEKEND. AS THE INVERSION STRENGTHENS OVER THE WEEKEND...THE MARINE LAYER WILL BE FAIRLY SHALLOW. THIS SHOULD LEAVE THE VALLEYS STRATUS FREE WITH LA/VTU COASTAL SECTIONS LIKELY TO SEE PATCHY LOW CLOUDS AND FOG. SBA S COAST SHOULD STAY CLEAR WITH SUNDOWNER CONDITIONS DEVELOPING THIS EVENING AND OVERNIGHT...AND AGAIN ON WED NIGHT. THE SBA-SMX PRESSURE GRADIENTS WILL TIGHTEN UP CAUSING LOCALIZED WINDS TO AFFECT THE USUAL AREAS SUCH AS THE GAVIOTA PASS AND SAN MARCOS PASS. .LONG TERM...(SAT-MON) HIGH PRESSURE ALOFT WILL CONTINUE TO AFFECT THE SOUTHLAND BRINGING WARMER TEMPS TO THE ENTIRE AREA. PARTS OF THE ANTELOPE VALLEY COULD REACH NEAR TRIPLE DIGITS ON SAT AND SUN. EXPECT PATCHY LATE NIGHT AND EARLY MORNING LOW CLOUDS CONFINED TO THE THE COASTAL ZONES WITH THE HIGHER HEIGHTS. THE GFS PUSHES IN A WEAK TROUGH OVER THE AREA ON MON. THIS SHOULD LOWER TEMPS BY A DEGREE OR TWO BUT SHOULD REMAIN QUITE WARM. EVEN THOUGH THE GFS AND ECMWF VARY A BIT AFTER SUNDAY...HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE THROUGH THE BEGINNING OF NEXT WEEK...THEREFORE EXPECT LOW CLOUDS AND FOG TO AFFECT THE COASTAL ZONES THROUGH THE PERIOD...WITH THE INLAND AREAS REMAINING WARMER THAN NORMAL. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL AIRFIELDS THROUGH THIS EVENING. VERY WEAK AND NEARLY NON EXISTENT MARINE LAYER AROUND 2500 FT DEEP BETWEEN KLAX AND KSBA...WITH A 6000 FT DEEP MARINE LAYER NORTH OF KSMX. MARINE STRATUS CONFINED TO THE CENTRAL COAST...BUT SHOULD REMAIN JUST OFFSHORE AND MOSTLY SCATTERED. KLAX WILL BE UNDER VFR CONDITIONS AND MOSTLY CLEAR SKIES. THERE WILL BE A MODERATE WESTERLY SEABREEZE THIS AFTERNOON...WITH OCCASIONAL GUSTS NEAR 18 KT. WINDS WILL RELAX TO UNDER 10 KT AROUND MIDNIGHT. LIGHT NORTHEASTERLY WINDS ARE EXPECTED TO FORM BEFORE SUNRISE...BUT SHOULD REMAIN UNDER 8 KT. .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...KAPLAN AVIATION...KITTELL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:54 AM PDT | Wind Advisory | LOX | 6 hr | |
| Jun 14, 2:08 PM PDT | Wind Advisory | LOX | 19 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.